High dose MDMA tablets have been found at a NSW music festival in December 2021, average dose of 164mg

Know the risks

  • You are at increased risk of harm if you:
    • take multiple MDMA (ecstasy) tablets or capsules
    • take a high-dose MDMA (ecstasy) tablet or capsule
    • use other stimulant drugs (e.g. methamphetamine, cocaine or caffeine) at the same time
    • use alcohol, certain medicines or illicit drugs at the same time
  • Hot and humid weather will also increase the risk, as MDMA causes the body to dangerously overheat.
  • MDMA (ecstasy) is often poorly manufactured and the amount of MDMA in a tablet or capsule can vary a lot, even within the same batch.
  • The time from taking the drug to feeling any effect can vary significantly depending on the drug as well as the individual person.
  • MDMA (ecstasy) has been linked to death, serious harm and life-long complications.

 Effects to look out for

  • Feeling really hot, light headedness, rigid muscles, confusion or agitation, racing pulse/heart, feeling aggressive, uncontrolled repetitive movements, vomiting, seizures, difficult to rouse / unconscious.

Getting help

  • Seek help immediately from your nearest emergency department or call Triple Zero (000).
  • Start CPR if someone is not breathing.

Support and advice

For free and confidential advice:

Take Home Naloxone Program

  • It is becoming more common for substances to be contaminated with opioids. Signs include loss of consciousness, slow/difficult breathing, skin turning blue. Anyone who uses drugs can get naloxone, which reverses opioid overdose.
  • Naloxone is free, for participating locations and more information: https://yourroom.health.nsw.gov.au/getting-help/Pages/Naloxone.aspx.

Call '000' even if naloxone has been administered.

Current as at: Monday 27 December 2021